Thunderstorm Wind, Roane
- When
- November 14, 7:30 PM EST
- Where
- Roane County, 0.56 mi W of Harriman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.930, -84.560
A few trees were reported down in Harriman.
High shear with moderate instability in the warm sector ahead of strong late Fall cold front. The Event was characterized by a few wind damage reports and an EF 2 tornado (Marion County) all across Southeast Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
High shear with moderate instability in the warm sector ahead of strong late Fall cold front. The Event was characterized by a few wind damage reports and an EF 2 tornado (Marion County) all across Southeast Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 14, 2:18 PM EST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EST WED NOV 14 2007
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A DIGGING TROUGH OVER THE PLAINS WILL PUSH A STRONG COLD FRONT
THROUGH THE AREA TONIGHT. THE FRONT IS NOW MOVING INTO WEST TN...AND
IS PROJECTED TO MOVE ACROSS EAST TN BETWEEN 04Z AND 09Z. SHOWERS AND
THUNDERSTORMS ARE INCREASING AHEAD OF THE FRONT IN MIDDLE TN AS A
MIDLEVEL CAP WEAKENS. WILL ALSO SEE INCREASING UPPER DIFFLUENCE WITH
FAVORABLE POSITIONING OF THE POLAR AND SUBTROPICAL JETS. SURFACE
HEATING HAS BROUGHT TEMPS INTO THE LOWER TO MID 70S IN THE CENTRAL
AND SOUTHERN VALLEY...RESULTING IN GOOD INSTABILITY...BUT THE BEST
DYNAMICS WILL PROVIDE LIFT AFTER SUNSET. THIS TIMING DIFFERENCE MAY
LIMIT THE SEVERE POTENTIAL...BUT ISOLATED SEVERE STORMS WILL STILL
BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. POPS WILL BE
CATEGORICAL BEFORE 06Z.
BEHIND THE FRONT...WINDS WILL INCREASE AND BECOME GUSTY FROM THE
NORTHWEST...AND DEWPOINTS WILL QUICKLY FALL. TEMPS THROUGH THE DAY
TOMORROW WILL HOLD NEARLY STEADY FROM MORNING LOWS. EXPECT CLOUDS TO
BECOME SCATTERED IN THE MORNING WITH LOW TO MIDLEVEL DRY
ADVECTION...BUT BECOME BROKEN AGAIN IN THE AFTERNOON AS COLD TEMPS
ALOFT GENERATE STRATOCU. AN UPSLOPE FLOW IN THE MOUNTAINS WILL KEEP
A CHANCE OF SHOWERS THERE. WINDS WILL BE QUITE STRONG...25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH IN THE MOUNTAINS...AND A WIND ADVISORY
WILL BE ISSUED FROM 6 AM UNTIL MIDNIGHT. WIND IN VALLEY LOCATIONS
WILL BE BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH.
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
TEMPERATURES TAKE A PLUNGE AFTER THE FRONT PASSES THROUGH IN THE
SHORT TERM. A LITTLE WRAP AROUND SNOW IN THE HIGHER ELEVATIONS NOT
OUT OF THE QUESTION BUT FEEL EVEN THERE THIS TIME OF YEAR ONLY
LIMITED AMOUNTS. TEMPERATURES WILL WARM SLIGHTLY INTO THE WEEKEND
THEN A LIMITED RE-ENFORCING SHOT OF COOL AIR AGAIN ON MONDAY TO
KEEP HIGHS GENERALLY HOVERING IN THE 50S TO LOW 60S AND LOWS IN THE
30S TO LOW 40S.
ON THE PRECIPITATION FRONT...HAVE BACKED OFF THE RAIN CHANCES OVER
THE WEEKEND AND EARLY PART OF THE WEEK AND LOOKS LIKE THE BEST SHOT
IS TOWARDS THE END OF THE PERIOD NEXT WEDNESDAY. GUIDANCE NUMBERS
APPEAR REASONABLE AND VERY SMALL DEVIATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 52 34 56 33 / 100 0 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 46 46 32 51 32 / 100 0 10 0 0
OAK RIDGE, TN 45 46 31 53 32 / 100 0 0 0 0
TRI CITIES AIRPORT, TN 45 45 29 47 25 / 100 10 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
SMOKY MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI.
VA...NONE.
&&
DGS/HWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EST WED NOV 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM EST WED NOV 14 2007 /345 AM CST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE AREA LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO OR TWO COULD BE POSSIBLE ACROSS SOUTHEAST AND CENTRAL EAST TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 542 PM EST WED NOV 14 2007 TNZ012-035-142315- MORGAN-SCOTT- 542 PM EST WED NOV 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN AND SCOTT COUNTIES... AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF FAIRFIELD GLADE...MOVING EAST AT 40 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 647 PM EST WED NOV 14 2007 TNZ067-068-082>085-150045- BLEDSOE-LOUDON-MCMINN-MEIGS-RHEA-ROANE- 647 PM EST WED NOV 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE...LOUDON...MCMINN... MEIGS...RHEA AND ROANE COUNTIES... AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF SPENCER...MOVING EAST AT 45 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LCM
The Knoxville radar (KMRX), 107 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
6 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
A few trees were reported down in Harriman.
Nine injuries resulted from the EF2 rated tornado which heavily damaged the roof of the Kimball Baptist Church as well as damaging several vehicles in the church parking lot. The tornado also destroyed several modular homes between Main Street and Interstate 24. Peak wind speed was estimated at 130 mph with a path width of 200 yards. Path length was 2 miles.
Several vehicles were damaged and several mobile homes were destroyed in Kimball.
Penny sized hail was reported in Spring City.
One tree was reported down on Dry Creek Road in Tellico Plains.
One tree was reported down in Sweetwater.
A few large trees were reported down on Trewett road. A motor home was also blown over and a pontoon boat was destroyed in Cleveland.
A few trees were reported down in Maryville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60780, 60769, 60783, 60751, 60787, 60788, 60795, 60806.